With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Hi Ladies. This will be a little long so that I can give you as much detail as possible, so please bear with me.
I just started the Vivelle dot patch about a week and a half ago. I was on Premarin .45mg but was having frequent migraines. My doctor prescribed the .1mg patch. I had a migraine on Tues (10/21) but started the patch anyway. I had serious nausea with it. The next day I had severe stomach pain. It was not intestinal, but stomach....right under my breasts. Nothing relieved it: Tums, milk, bread, etc. I actually sat on the couch crying at midnight because I couldn't sleep because it hurt so badly.
The next day I still had the pain. I called my gyno, and the nurse said it was possible that it was a side effect of the patch but she had never heard of it being one so to continue on it and see what happened. She was betting it was too much acetaminophen and aspirin and not enough food (I tend not to eat when I have migraines.) I bought 150mg of Zantac, took two throughout Wed, and by that night I was better. So I figured it probably was the pain meds.
Fast forward a week and a half. Yesterday, I put on a new patch (I'm cutting them into thirds to work up to the prescribed dose since I had such nausea on the full dose.) In the afternoon, I got the severe stomach pain again. 2 Zantac, Tums, milk, and bread later.....I still went to bed in pain last night. Today, it's better, but it hurt again after I ate breakfast.
Obviously, I'm going to call my gyno again next week and try to get in to have bloodwork run and probably an upper GI, but I wanted to see if any of you had experienced this. The only thing I've changed in the past 2 weeks (since this started) is my hormone. It's weird how it just comes on suddenly. You would think if it's the hormone, that it would be every time I put on a new patch. It's not. And it's not after eating any particular food either.
I'm sorry this was so long. Thanks for reading it all! I appreciate any ideas you ladies have.
So, I've had this pain 4 times in the past 2 weeks. SEVERE pain. I had an ultrasound and upper GI scope today. I'm still waiting on the results of the ultrasound, but the scope showed that I have esophagitis and gastritis. So it wasn't the Vivelle. Yay! That means I have no side effects on the patch. That's awesome. And a prescription for Nexium should take care of the pain.